MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ischemia (1942); Obstruction/Occlusion (2422); Ischemia Stroke (4418); Insufficient Information (4580)
Date of Event 02/20/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient experienced cerebral infarction in a new vascular treated vascular territory that was reported on the 24-hour post-procedure computerized tomography (ct) performed on (b)(6) 2024.Additionally, it was reported that during procedure on (b)(6) 2024 the final post-procedure modified thrombolysis in cerebral infarction (mtici) score was 2a.It is unknown if there was any impact to the patient or additional medical intervention required to prevent permanent injury or impairment.It us unknown if there was an n assessment for product/therapy/procedure relatedness made by the investigator, sponsor, or clinical events committee (cec).
 
Event or Problem Description
Additional information received reported that the site had updated the 24-h follow up image crf.No infarct in new vascular territory was reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the site verified and updated the final mtici score to 2a; therefore, there was no failed recanalization to be reported.The site verified follow up imaging showed expansion of the index infarction.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that specific symptoms were not provided by the site.Nihss baseline was 9 at 24h 8 and discharge 6.There was no treatment noted for the event.The patient was recovering/resolving.
 
Event or Problem Description
Additional information received reported that 24 hour imaging on (b)(6) 2024 showed subarachnoid hemorrhage, though the site verified that this was not clinically significant.A phenom 21 microcatheter had also been used in the procedure.It was indicated that the patient passed away on (b)(6) 2024, but the circumstances surrounding the patient's death were not reported.The patient's baseline mrs score was 2, and at the procedure it was 4.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the cause of death assessment provided on multiple organ failure as : not related to procedure, devices, disease under study and underlying condition or disease.The rationale for the relationship to system or procedure: he wasn¿t in good health in general.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18907328
Report Number2029214-2024-00442
Device Sequence Number15374180
Product Code DQY
UDI-Device Identifier00847536041967
UDI-Public00847536041967
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB491616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/15/2024
05/21/2024
06/06/2024
11/13/2024
11/27/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/04/2024
06/05/2024
06/12/2024
11/27/2024
12/20/2024
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient SexMale